Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 16, NWS Elko, NV

September 29, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Sep 29, 2007, 3:34 AM PDT for Elko County, Nevada. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:34 AM PDT (10:34 UTC)
Expired
Sep 29, 2007, 8:00 AM PDT
In force
4 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3044 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 291034
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 AM PDT SAT SEP 29 2007

...A STRONG COLD FRONT MOVING INTO NORTHERN UTAH WILL CAUSE GUSTY
CONDITIONS...


NVZ033-291500-
/O.NEW.KLKN.WI.Y.0016.070929T1034Z-070929T1500Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
334 AM PDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

A STRONG COLD FRONT WILL CAUSE GUSTY CONDITIONS AHEAD OF ITS
TRACK. GUSTS OF OVER 40 MPH HAVE BEEN REPORTED. STRONGER GUSTS OF
OVER 45 MPH WILL BE POSSIBLE THROUGH 8 AM THIS MORNING IN THE
WENDOVER AREA. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD BE AWARE OF THE POTENTIAL FOR STRONG GUSTS AS
WELL AS A SUDDEN CHANGE IN WIND DIRECTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
IPPI
1 follow-up statement
000 
WWUS75 KLKN 291452
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
752 AM PDT SAT SEP 29 2007


NVZ033-291600-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-070929T1500Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
752 AM PDT SAT SEP 29 2007

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

WINDS HAVE DECREASED THIS MORNING BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE STILL
POSSIBLE THROUGH THE MORNING. 

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 29, 2:58 AM PDT, 36 minutes earlier.

Area forecast discussion, Sep 29, 2:58 AM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
258 AM PDT SAT SEP 29 2007

.SYNOPSIS...A COLD FRONT WILL CONTINUE MOVING THROUGH EASTERN NEVADA
TODAY PROVIDING A LINGERING MIX OF RAIN AND SNOW SHOWERS.
TEMPERATURES WILL FALL INTO THE 20S ACROSS MUCH OF THE REGION TONIGHT
AS SKIES CLEAR. ANOTHER PACIFIC SYSTEM WILL MOVE INTO WESTERN NEVADA
LATE SUNDAY NIGHT AND WILL BRING A CHANCE FOR RAIN AND SNOW SHOWERS
TO MUCH OF THE AREA MONDAY. &&

.SHORT TERM...SATURDAY THROUGH SUNDAY...RADAR INDICATING BACK
EDGE OF PRECIP BANDING BETWEEN WINNEMUCCA AND BATTLE MOUNTAIN
ATTM. BEST REFLECTIVITY SHOWING THROUGH SPRING CREEK AND
ELKO...AND SEPARATE BAND APPROACHING CARLIN ATTM. RAIN TURNED
TO SNOW AT 2 A.M. THIS MORNING AT LKN...AND BACK TO RAIN...WITH
TEMPERATURE IN THE MID 30S. MAY SEE AROUND AN INCH ACCUMULATION ON
THE HIGHER PASSES. GROUND IS WET IN THE VALLEYS AND WILL ABSORB MOST
FROZEN PRECIPITATION. ONLY A FEW HUNDREDTHS TOTAL LIQUID ACCUMULATION
EXPECTED ANYWAY. CONCERN REMAINS ABOUT ICY ROADWAYS IN THE HIGH
ELEVATION MOUNTAIN PASSES AS THE COLDER AIR MOVES INTO THE AREA...
MAINLY ABOVE 5500 FEET. WILL ADDRESS CONCERN WITH NOWCAST.

SHOWERS WILL LINGER EAST OF RUBIES THROUGH MOST OF AFTERNOON. TEMPS
ARE EXPECTED TO BE AROUND 15 DEG BELOW NORMAL TODAY...WITH
HIGH TEMPS STRUGGLING TO REACH THE LOW TO MID 50S ACROSS NRN AND EAST
CNTRL NV. SHOULD HAVE CLEAR SKIES TONIGHT. TEMPERATURES WILL FALL
RAPIDLY INTO THE 30S AND BOTTOM OUT IN THE 20S...TEENS IN THE COLDER
HIGH VALLEYS. TEMPERATURES WILL REBOUND SUNDAY AS SOUTHWEST FLOW
ALOFT RETURNS. MAX TEMPS EXPECTED TO MODERATE INTO THE 60S AND LOW
70S BY SUNDAY AFTERNOON. LW

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...AN ACTIVE PATTERN IS
IN STORE FOR THE UPCOMING WEEK. A SOUTHWESTERLY FLOW WILL SET UP
SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT TROUGH THAT IS PROGGED
TO MOVE THROUGH THE CWA ON MONDAY. WITH 1000-500 HEIGHTS DROPPING
TO AROUND 550 AND 700MB TEMPS AROUND -5...EXPECT TO ONCE AGAIN SEE
SCATTERED LIGHT RAIN SHOWERS CHANGING OVER TO SNOW SHOWERS IN
NORTHERN NEVADA.

THE REMAINDER OF THE WEEK WILL SEE QUICK MOVING SYSTEMS MOVING
THROUGH WITH SIMILAR OUTCOMES. HOWEVER...SOUTHWESTERLY FLOW WILL
NOT REESTABLISH ITSELF...WHICH WILL HELP TO KEEP MORE CONSISTENT
TEMPS IN THE FORECAST BY THE END OF THE WEEK. IPPI
&&

.AVIATION...A COLD FRONT THAT HAS PASSED ACROSS MOST OF CENTRAL AND
NORTHERN NEVADA AND INTO UTAH THIS MORNING HAS COOLED THE ATMOSPHERE
ENOUGH TO PRODUCE SOME LIGHT SNOW SHOWERS. SOME GUSTY CONDITION MY
STILL BE FOUND TO THE SOUTH AND EAST OF THE FORECAST AREA.

TODAY WILL MARK THE FINAL ISSUANCE OF TWEB FORECASTS. IPPI
&&

.FIRE WEATHER...NO MAJOR FIRE WEATHER CONCERN THROUGH THE WEEKEND.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

LW
Hazardous weather outlook, Sep 28, 4:00 PM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 PM PDT FRI SEP 28 2007

NVZ013-030>037-291200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
400 PM PDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

MUCH COOLER AIR WILL PUSH INTO THE AREA LATE TONIGHT AND SATURDAY
MORNING BEHIND A STRONG COLD FRONT. RAIN SHOWERS WILL MIX WITH AND
CHANGE TO SNOW DOWN TO AROUND 5000 FEET EARLY SATURDAY MORNING.
TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AS THE COLD FRONT MOVES
THROUGH THE AREA...THEREFORE BLACK ICE WILL BECOME A PROBLEM ON WET
HIGH ELEVATION MOUNTAIN PASSES ACROSS NORTHERN AND CENTRAL NEVADA.
MOTORIST TRAVELING ACROSS NEVADA TONIGHT AND EARLY SATURDAY MORNING
ARE URGED TO USE CAUTION ON ROADWAYS AS TRAVEL MAY BECOME HAZARDOUS
IN THE HIGHER ELEVATION MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...SATURDAY AFTERNOON THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

TT

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.